PCOS/Insulin Resistance Support Support for us with any of the following: Insulin Resistance, Syndrome X, Polycystic Ovarian Syndrome, or other endocrine disorders.

Reply
 
Thread Tools
Old 09-28-2013, 09:34 AM   #1  
Level 5 Vegan
Thread Starter
 
PUPMOM5's Avatar
 
Join Date: Oct 2008
Location: St. Louis, MO
Posts: 448

S/C/G: 289/171/140

Height: 5'4"

Default TOM Question

Hi ladies! I don't typically post on this board. I was diagnosed with PCOS in 2007, but always had the symptoms - so do my mother and sister (both thin.) After several horrible docs, I have a fantastic gyno now and mostly my symptoms stay under control. I might have some pain a few times a year, the hirsutism is just a part of my every day life, etc.

But in the past 6 weeks, I have had a full week of a period 3 times. That's 3 weeks of bleeding. Not spotting, as it seems to me, but a period. If anything, before I was controlled and on bcp, I wouldn't have periods at all or have them briefly every 2-3 months. My doc has me skip the placebo pills in my pack, so I usually have a period every other month or so.

Could this maybe be my body adjusting to the weight loss? Nothing else is different.
PUPMOM5 is offline   Reply With Quote
Old 09-28-2013, 10:07 AM   #2  
Updating my software ;)
 
Rhiko's Avatar
 
Join Date: Mar 2013
Location: New Zealand
Posts: 1,044

S/C/G: lbs: HW:198 SW:178/124/132

Height: 5ft

Default

I'm not too sure if I can help.

I have PCOS too and I was diagnosed this year. I have been on the contraceptive pill in the past (which stops periods etc), but I found that it never stopped mine. Ever. The first month I used it, I was spotting for 3 or 4 weeks straight before I went back to the health clinic. I can't remember the exact details, but I'm just one of those people that it never stopped my period. I would always spot without fail, no matter the strength of 'the pill'. Therefore, I had to take every pill from the packet and bleed every 28 days. Not that it stopped my pain at all, either.

Perhaps you need to take the placebo pill at the end of this month (if you can wait that long)? It might be a one-off, especially if it hasn't happened before, and things might return to normal next month. Beyond that, I would suggest seeing your gyno
Rhiko is offline   Reply With Quote
Old 09-28-2013, 10:20 AM   #3  
Goal is health
 
DrivenByAmbition's Avatar
 
Join Date: Feb 2011
Posts: 1,553

S/C/G: 238.8/176.1/163

Height: 5'8"

Default

I do not have PCOS, but my cycle changes between being overweight and being normal weight.

I would go back to the doctor.
DrivenByAmbition is offline   Reply With Quote
Old 10-08-2013, 12:16 PM   #4  
Senior Member
 
Michelle125's Avatar
 
Join Date: Feb 2008
Location: Philly burbs
Posts: 493

S/C/G: 245/ticker/125

Height: 5'5''

Default

Has anyone found the pill helped with PCOS weight loss? And yes I would see your doc about your consistent bleeding.
Michelle125 is offline   Reply With Quote
Old 10-08-2013, 03:52 PM   #5  
Junior Member
 
interzone's Avatar
 
Join Date: May 2009
Posts: 9

S/C/G: 153 (post pg)/ticker/125

Height: 5'7"

Default

What BCPs are you taking? Low-estrogen pills gave me a lot of break through bleeding.

Has anything about your diet changed? I had super close periods when I went through a brief vegetarian spell and ate/drank lots of soy-based things. Once I got those things out my cycles got more normal (or, my version of "normal").

Last edited by interzone; 10-08-2013 at 03:54 PM.
interzone is offline   Reply With Quote
Old 10-09-2013, 04:11 PM   #6  
Level 5 Vegan
Thread Starter
 
PUPMOM5's Avatar
 
Join Date: Oct 2008
Location: St. Louis, MO
Posts: 448

S/C/G: 289/171/140

Height: 5'4"

Default

It's this horrible generic for Ortho-Cyclen called "Previfem." The only dietary change I've had is I've started eating yogurt (lots of it) and I've never really enjoyed yogurt before.

Although I really love my doctor, I don't want to make an appointment (work it into my schedule, drive out there, wait in a waiting room full of babies, etc) and be told that break-through bleeding is a side effect of bcp. I have no other symptoms going on - not even ovarian pain, which is my body's go-to symptom is things are acting up.
PUPMOM5 is offline   Reply With Quote
Reply

Related Topics
Thread Thread Starter Forum Replies Last Post
TOM question akelsey0422 Ideal Protein Diet 28 08-29-2012 11:40 AM
Hormone/ TOM Question Billster Ideal Protein Diet 15 05-16-2012 01:21 PM
TOM question- please help or I may go off plan!! 2beautiful2Bfat 100 lb. Club 29 02-25-2008 03:52 AM
Too graphic? LAWL and TOM question... deetsmom LA Weight Loss 8 10-22-2005 03:47 PM


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 01:03 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.